Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 2, 2007, 9:22 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 9:22 PM CDT (02:22 UTC)
- Expired
- May 3, 2007, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 9:27 PM CDT | FLASH FLOOD | Amarillo, TX | REPORT THAT AMARILLO POLICE DEPARTMENT ARE SHUTTING DOWN BOTH THE EAST AND WEST BOUND LANES OF I-40 AND WASHINGTON UNDERPASS AND ARE RE-ROUTING TRAFFIC. |
| May 2, 9:31 PM CDT | FLASH FLOOD | Amarillo, TX | CURB TO CURB FLOODING AT CROCKETT AND 42ND |
| May 2, 9:45 PM CDT | FLASH FLOOD | 2 S Amarillo, TX | CURB TO CURB FLOODING IN THE VICINITY OF GEORGIA AND 34TH STREETS |
| May 2, 9:45 PM CDT | FLASH FLOOD | Amarillo, TX | WATER 3 FEET DEEP ON NE 24TH STREET JUST INSIDE LOOP 335 |
| May 2, 9:55 PM CDT | FLASH FLOOD | Amarillo, TX | 2 TO 3 FEET OF WATER AT INTERSECTION OF JULIAN AND 15TH STREETS |
| May 2, 10:00 PM CDT | FLASH FLOOD | Amarillo, TX | I-40 AND ROSS EASTBOUND EXIT CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 030222 FFWAMA TXC375-381-030515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 922 PM CDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1215 AM CDT * AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR AMARILLO. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSHLAND EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3507 10213 3510 10164 3536 10170 3538 10214 $$ KJS
2 follow-up statements
000 WGUS74 KAMA 030237 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 935 PM CDT WED MAY 2 2007 TXC375-381-030515- POTTER TX-RANDALL TX- 935 PM CDT WED MAY 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHERN RANDALL AND SOUTHERN POTTER COUNTIES... AT 931 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. EAST AND WEST BOUND TRAFFIC ON INTERSTATE 40 IS BEING DIVERTED DUE TO FLOODING UNDER THE WASHINGTON STREET UNDERPASS. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL CONTINUE ACROSS MUCH OF AMARILLO AND CANYON AND LEAD TO EXTENSIVE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3507 10213 3510 10164 3536 10170 3538 10214 $$ SD/KS
000 WGUS74 KAMA 030333 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1029 PM CDT WED MAY 2 2007 TXC375-381-030515- POTTER TX-RANDALL TX- 1029 PM CDT WED MAY 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHERN RANDALL AND SOUTHERN POTTER COUNTIES... AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL PRODUCING FLASH FLOODING OVER THE WARNED AREA...GENERALLY ACROSS THE EASTERN AND NORTHERN PORTIONS OF AMARILLO. LAW ENFORCEMENT...MEDIA...STORM SPOTTERS...AND PUBLIC REPORTS NUMEROUS INTERSECTIONS AND LOW LYING AREAS ARE EXPERIENCING SIGNIFICANT FLOODING AT THIS TIME. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3507 10213 3510 10164 3536 10170 3538 10214 $$ SD/KS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:38 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 2, 4:38 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT WED MAY 2 2007 .DISCUSSION... PRECIPITATION ASSOCIATED WITH THE UPPER LOW OVER NEW MEXICO IS STILL HAVING A TOUGH TIME MOVING TOWARD THE PANHANDLES. STILL THINK PRECIPITATION WILL BE POSSIBLE ESPECIALLY ACROSS THE SOUTH AND SOUTHEAST OVERNIGHT TONIGHT AS THE UPPER LOW MOVES EAST THROUGH WEST TEXAS. PRECIP CHANCES WILL COME TO AN END TONIGHT FOR MOST AREAS BUT LEFT A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR SOUTHEASTERN CWA FOR THURSDAY MORNING TO ACCOUNT FOR POSSIBLE WRAP AROUND MOISTURE. SHORT WAVE RIDGING TAKES PLACE BEHIND THE UPPER LOW ON THURSDAY AND AHEAD OF THE LARGE WESTERN TROUGH. SKIES SHOULD CLEAR OUT WITH TEMPERATURES RISING INTO THE 80S WITH THE EXCEPTION OF THE SOUTHEASTERN CWA WHERE MAX TEMPS WERE LOWERED DUE TO CLOUD COVER POSSIBLY LINGERING AND PREVENTING FULL HEATING. SOUTHWEST FLOW ALOFT RETURNS FRIDAY AHEAD OF THE WESTERN TROUGH. EXPECT A SURFACE TROUGH TO DEVELOP IN SOUTHEASTERN COLORADO WITH DRYLINE EXTENDING INTO THE WESTERN PANHANDLES. TEMPERATURES WILL WARM INTO THE MID TO UPPER 80S WITH SOUTHWEST WINDS OF 15 TO 20 KTS BEHIND THE DRYLINE. DO NOT EXPECT MAJOR FIRE WEATHER CONCERNS FOR FRIDAY BUT THIS WILL CONTINUE TO BE MONITORED. LEFT SLIGHT CHANCE POPS IN FOR SATURDAY AFTERNOON AND EVENING BUT FEEL THAT STORMS MAY HAVE A TOUGH TIME BREAKING THE CAP. IF STORMS DO FORM THERE IS A POTENTIAL FOR THEM TO BECOME SEVERE. GFS TRIES TO BRING A COLD FRONT THROUGH SATURDAY NIGHT INTO SUNDAY MORNING BUT STILL DO NOT PUT MUCH FAITH IN THIS SOLUTION. GFS ENSEMBLES FALL INTO TWO CATEGORIES WITH RESPECT TO FRONTAL PASSAGE TIMING. HALF OF THE ENSEMBLES AGREE WITH THE ECMWF IN NOT BRINGING A FRONT THROUGH ON SUNDAY. IN FACT THE ECMWF DOES NOT APPEAR TO BRING A COLD FRONT THROUGH AT ALL AND INSTEAD APPEARS TO INDICATE A TROUGH OR PACIFIC FRONT PASSING THROUGH ON MONDAY. HAVE ELECTED TO STICK TO PREVIOUS FORECAST THINKING OF DELAYING FRONTAL PASSAGE UNTIL MONDAY. GIVEN THIS REASONING...WENT ABOVE GUIDANCE TEMPERATURES SATURDAY NIGHT THROUGH MONDAY MORNING. THEREFORE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SUNDAY PROVIDED COLD FRONT DOES NOT MOVE THROUGH AS QUICKLY AS THE GFS SUGGESTS. UPPER TROUGH FINALLY BEGINS LIFTING NORTH OF THE CWA ON TUESDAY INTO WEDNESDAY AND HAVE RETAINED PREVIOUS FORECAST OF SLIGHT CHANCE POPS THROUGH MONDAY NIGHT. KIMBLE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 56 79 54 86 56 / 50 10 0 5 10 BEAVER OK 52 77 59 82 57 / 30 10 0 5 10 BOISE CITY OK 51 78 50 82 49 / 40 0 0 5 10 BORGER TX 58 80 58 88 60 / 50 10 0 5 10 BOYS RANCH TX 54 84 55 89 53 / 50 10 0 5 10 CANYON TX 52 81 53 87 54 / 50 10 0 5 10 CLARENDON TX 57 75 56 86 62 / 60 20 0 5 10 DALHART TX 52 79 49 85 48 / 40 5 0 5 10 GUYMON OK 52 79 54 84 56 / 40 5 0 5 10 HEREFORD TX 52 82 54 88 52 / 50 10 0 5 10 LIPSCOMB TX 53 76 59 82 61 / 40 10 0 5 10 PAMPA TX 56 77 58 85 61 / 50 10 0 5 10 SHAMROCK TX 57 75 61 85 62 / 60 20 0 5 10 WELLINGTON TX 58 75 62 87 64 / 70 30 0 5 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/15
Hazardous weather outlook, May 2, 2:50 PM CDT, 6 hours 32 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT WED MAY 2 2007 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 250 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. WHILE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES THURSDAY MORNING...THEN AGAIN SATURDAY AFTERNOON THROUGH MONDAY NIGHT ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.